Flash Flood, Pima
- When
- August 2, 5:30 PM MST to 6:15 PM MST
- Where
- Pima County, 3 mi S of Marana
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.400, -111.217
Avra Valley Road was closed due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 2, 1:12 PM MST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST TUE AUG 2 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. THERE WILL BE DAY-TO-DAY VARIATIONS...BUT IN GENERAL MOISTURE WILL REMAIN PLENTIFUL ENOUGH FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...AN ACTIVATE AFTERNOON AND EVENING CAN BE EXPECTED THUNDERSTORM WISE TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY DOWNPOURS AND STRONG OUTFLOW WINDS. SO FAR...RADAR HAS BEEN SHOWING MOST OF THE DEVELOPMENT ACROSS PORTIONS OF SANTA CRUZ...COCHISE...AND GRAHAM COUNTIES. THE STEERING FLOW WAS FROM THE EAST TO SOUTHEAST AT LESS THAN 10 MPH. THEREFORE...MOST OF THE THUNDERSTORMS WILL BE TRACKING WESTWARD THIS EVENING OFF THE HIGHER ELEVATIONS ACROSS OUR EASTERN ZONES INTO THE LOWER DESERTS. THE THUNDERSTORMS THAT HAVE DEVELOPED SO FAR TODAY HAVE BEEN LONGER LIVING MULTICELL STORMS...SO WOULD EXPECT A GOOD CHANCE OF A LARGE THUNDERSTORM COMPLEX TO FORM OVER SOUTHEAST ARIZONA INTO MEXICO THIS EVENING. IF THIS HAPPENS...THUNDERSTORMS COULD LINGER OVERNIGHT INTO THE EARLY MORNING HOURS. LATEST MODELS KEEP THE UPPER HIGH CENTERED OVER THE CENTRAL UNITED STATES THE NEXT FEW DAYS WHICH WILL MAINTAIN MOISTURE OVER THE REGION. AN UPPER LOW OVER MEXICO WAS PROGGED TO SLOWLY TRACK WESTWARD POSSIBLY ENHANCING THUNDERSTORM ACTIVITY THURSDAY INTO FRIDAY. UNTIL THEN...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE ANTICIPATED EACH DAY. && .FIRE WEATHER...STILL ENOUGH MOISTURE IN PLACE TO RESULT IN HIGH RH VALUES DURING THE OVERNIGHT HOURS FOR ALL BUT THE FAR EASTERN AREAS...WHERE SOME TEMPORARY DRYING (ALBEIT SLIGHT) HAS TAKEN PLACE AT THE SURFACE. A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO CONTINUE IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS/THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .CLIMATE.....JULY HIGHLIGHTS... ...ALL-TIME WARMEST MONTH ON RECORD... ...WARMEST AND 11TH DRIEST JULY ON RECORD... ...2ND LATEST START TO THE ANNUAL MONSOON... ...LONGEST STRETCH WITH HIGHS OF 100 DEGREES OR GREATER... && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JD FIRE WEATHER/AVIATION...CS WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST TUE AUG 2 2005 AZZ019-029>035-031900- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1215 PM MST TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA...ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SYNOPSIS...PLENTY OF MONSOON MOISTURE REMAINS FROM THE WESTERN DESERTS TO THE CHIRICAHUAS. LESS CLOUDINESS TODAY SHOULD RESULT IN MORE ACTIVE THUNDERSTORMS REGION WIDE. STORMS WILL PROPAGATE OFF HIGHER TERRAIN INTO THE STRONGLY HEATED LOWER ELEVATIONS DURING THE AFTERNOON AND EVENING. DISCUSSION...WHILE SHEAR REMAINS VERY WEAK...15-25 KT OF EASTERLY MID LEVEL FLOW FLOWING BELOW FOUR CORNERS HIGH MAY INCREASE THREAT OF SEVERE THIS AFTERNOON COMPARED TO THE PAST FEW DAYS...WITH GUSTY WINDS IN STRONGEST CELLS. MODERATE INSTABILITY AND STEEP LOW LEVEL LAPSE RATES INDICATE GENERALLY PULSE CELLS BUT A FEW MULTICELLULAR STORMS MAY OCCUR LATE THIS AFTERNOON...ESPECIALLY NEAR INTERSECTING OUTFLOWS. AGAIN THE MAIN THREAT WILL BE FLASH FLOODING...DUE TO SLOW STORM MOVEMENT...WITH ELEVATED CONCERNS OVER SANTA CRUZ AND PIMA COUNTIES WHERE HEAVY RAINS HAVE OCCURED THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SHOEMAKER
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Avra Valley Road was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469002.